Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 30, 2001, 5:04 PM EDT for Lawrence County, Pennsylvania. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2001, 5:04 PM EDT (21:04 UTC)
- Expired
- Jun 30, 2001, 5:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Lawrence County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:09 PM EDT | Thunderstorm Wind | Neshannock Falls, PA | Thunderstorm winds downed several large tree limbs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 302104 SVRPBZ PAC073-302145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 504 PM EDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN PENNSYLVANIA * UNTIL 545 PM EDT * AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL LAWRENCE COUNTY...MOVING EAST AT 25 MPH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:50 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 30, 2:50 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 250 PM EDT SAT JUN 30 2001 TSTMS CONT TO FIRE ALONG SW-NE ALIGNED BOUNDARY OVR NRN HALF OF CWA. WITH WBZ/FRZG LVL SO HIGH DONT FEEL LARGE HAIL WL BE PROBLEM...BUT WITH ELEVATED CORES CRASHING DOWN COULD SEE SOME GUSTY WINDS. BIGGEST CONCERN FOR RMDR OF TDY WITH THESE STORMS THOUGH WL BE HVY RAIN...ESP WITH TRAINING OF CELLS. WITH 1HR FFG FOR MOST LOCATIONS RUNNING ARND 2.0 INCHES THOUGH...FEEL ANY FLOODING PROBLEMS WILL BE ISOLATED. WL LEAVE LOW-POP MENTION IN FOR TONIGHT...BUT MAIN EVENT APPEARS TO BE SETTING UP FOR TOMORROW. UPPER-LVL JET/GOOD DIVERGENCE...MID-LVL WINDS > 50KTS...AND PLENTY OF LO-LVL MOISTURE SHD SET AREA UP FOR SOME STRONG STORMS WITH ASSTD FROPA. FRONT SHD APCH NWRN CWA BY ARND NOON LOCAL...EXITING SERN CWA DURG EVE HOURS. WL TRY TO ALIGN ZONES TO REFLECT THIS TIMING. AS SFC HIGH SETTLES INTO AREA FROM NW SUNDAY NIGHT...LOOKS LIKE COOLER/DRIER CONDS FOR MONDAY. FOR TEMPS THRU MON...WENT CLOSE TO NGM NUMBERS THRU TOMORROW...THEN BUMPED UP A FEW DEGREES FOR SUN NIGHT AND MON. FOR EXTNDD...AS MUCH AS I WANTED TO TRY AND KEEP THE FOURTH DRY...THE MODELS JUST WONT COOPERATE. MON AND TUES LOOK GOOD BUT 00Z MRF/12Z AVN BOTH BRING NEXT FRONT INTO AREA DURG THE DAY ON WED. SO...WL GO AHEAD AND ADD CHC SHRA/TSRA FOR WED AND CONT INTO THURSDAY. STRAGER .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:15 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 60 min |
| Jun 30, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.